Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 8:24 PM CDT for Kleberg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 8:24 PM CDT (01:24 UTC)
- Expired
- May 31, 2016, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 64 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
609
WUUS54 KCRP 010124
SVRCRP
TXC273-010215-
/O.NEW.KCRP.SV.W.0103.160601T0124Z-160601T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
824 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KLEBERG COUNTY IN SOUTHERN TEXAS...
* UNTIL 915 PM CDT
* AT 824 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF AIRPORT ROAD ADDITION TO 6
MILES NORTH OF RIVIERA BEACH...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RIVIERA BEACH...RICARDO...RIVIERA AND LOYOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2726 9799 2726 9806 2736 9806 2745 9779
2737 9728 2724 9763 2728 9765 2726 9773
2728 9776 2727 9777 2728 9778 2727 9781
2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 0124Z 282DEG 10KT 2728 9798 2738 9772
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
172
WWUS54 KCRP 010144
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
844 PM CDT TUE MAY 31 2016
TXC273-010215-
/O.CON.KCRP.SV.W.0103.000000T0000Z-160601T0215Z/
KLEBERG TX-
844 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN KLEBERG COUNTY...
AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF RIVIERA TO NEAR RIVIERA BEACH...MOVING
EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RIVIERA BEACH...RICARDO...RIVIERA AND LOYOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2726 9799 2726 9806 2736 9806 2745 9779
2737 9728 2724 9763 2728 9765 2726 9773
2728 9776 2727 9777 2728 9778 2727 9781
2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 0144Z 282DEG 10KT 2727 9792 2737 9766
HAIL...1.00IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 31, 6:33 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016
.DISCUSSION...Update for 00z Aviation.
&&
.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 89 76 84 72 / 90 30 50 70 60
Victoria 74 88 72 84 70 / 90 40 50 70 70
Laredo 77 93 73 86 71 / 50 30 70 60 50
Alice 74 90 74 85 71 / 80 30 60 70 60
Rockport 79 88 78 83 74 / 90 30 40 70 60
Cotulla 75 90 72 84 68 / 80 40 70 70 50
Kingsville 76 91 75 85 71 / 70 30 50 70 60
Navy Corpus 79 88 78 83 75 / 80 30 40 60 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria.
GM...None.
&&
RH/79...AVIATIONHazardous weather outlook, May 31, 5:48 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE MAY 31 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
In the hours before
Local storm report, May 31, 7:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL KINGSVILLE 27.51N 97.86W
05/31/2016 E1.00 INCH KLEBERG TX PUBLIC
&&
HARTSpecial weather statement, May 31, 7:51 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT TUE MAY 31 2016
TXZ239-240-010145-
WEBB-DUVAL-
751 PM CDT TUE MAY 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBB AND NORTHWESTERN
DUVAL COUNTIES...
AT 750 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF FORT EWELL SITE TO
LAREDO AND RIO BRAVO. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAREDO...FREER...RIO BRAVO...EL CENIZO...BOTINES...SEVEN SISTERS...COLUMBIA
BRIDGE...UNITED SOUTH HIGH SCHOOL...BRUNI...RANCHOS PENITAS WEST...
CALLAGHAN...LAS TIENDAS...RIO BRAVO--EL CENIZO...AGUILARES...UNITEC
INDUSTRIAL PARK...LAREDO COUNTRY CLUB...LAREDO INTERNATIONAL AIRPORT...
RANCHITOS LAS LOMAS...MIRANDO CITY AND TEXAS A&M INTERNATIONAL
UNIVERSITY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2727 9933 2732 9937 2728 9943 2730 9953
2748 9948 2750 9953 2757 9951 2761 9955
2760 9959 2764 9960 2763 9964 2766 9967
2767 9972 2792 9986 2803 9836 2735 9877
2735 9880 2727 9882
TIME...MOT...LOC 0050Z 265DEG 30KT 2798 9897 2738 9946
TESpecial weather statement, May 31, 7:58 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 PM CDT TUE MAY 31 2016
TXZ231>234-241>247-010200-
BEE-CALHOUN-NUECES-VICTORIA-KLEBERG-SAN PATRICIO-JIM WELLS-LIVE
OAK-GOLIAD-REFUGIO-ARANSAS-
758 PM CDT TUE MAY 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ARANSAS...
SAN PATRICIO...SOUTHWESTERN VICTORIA...WEST CENTRAL CALHOUN...
SOUTHEASTERN LIVE OAK...SOUTHEASTERN BEE...NUECES...NORTHERN JIM
WELLS...REFUGIO...SOUTHEASTERN GOLIAD AND NORTHWESTERN KLEBERG
COUNTIES...
AT 757 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FANNIN TO WESTDALE. MOVEMENT WAS
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...ALICE...BEEVILLE...ROBSTOWN...SINTON...MATHIS...SAN DIEGO...
TAFT...REFUGIO...GOLIAD...WOODSBORO...DRISCOLL...MCFADDIN...SKIDMORE...
CORPUS CHRISTI INTERNATIONAL AIRPORT...FANNIN...BISHOP...ODEM...ORANGE
GROVE AND ST. PAUL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2856 9677 2756 9763 2757 9813 2775 9824
2779 9824 2879 9732
TIME...MOT...LOC 0057Z 302DEG 19KT 2870 9731 2794 9797
TELocal storm report, May 31, 8:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD PETTUS 28.62N 97.80W
05/31/2016 BEE TX EMERGENCY MNGR
TWO FUNNEL CLOUDS REPORTED BY EM NEAR PETTUS.
&&
HARTLocal storm report, May 31, 8:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
801 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HEAVY RAIN 3 N MINERAL 28.59N 97.90W
05/31/2016 M3.51 INCH BEE TX TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
HARTSpecial weather statement, May 31, 8:15 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT TUE MAY 31 2016
TXZ241-242-010145-
KLEBERG-JIM WELLS-
815 PM CDT TUE MAY 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL JIM WELLS
AND SOUTHWESTERN KLEBERG COUNTIES...
AT 814 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RICARDO TO NEAR LA GLORIA. MOVEMENT
WAS SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LA GLORIA...RIVIERA BEACH...RICARDO...RIVIERA AND LOYOLA BEACH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2726 9799 2726 9815 2734 9815 2746 9770
2724 9759 2724 9763 2728 9765 2726 9773
2728 9776 2727 9777 2728 9778 2727 9781
2725 9783 2724 9788 2724 9792 2721 9798
TIME...MOT...LOC 0114Z 349DEG 11KT 2738 9777 2730 9807
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:14 PM CDT | Tornado Warning | CRP | Kleberg | 19 min |
| May 31, 7:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 31, 7:31 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 44 min |
| May 31, 7:39 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 37 min |
| May 31, 7:41 PM CDT | Special Marine Warning | CRP | 94 min | |
| May 31, 7:51 PM CDT | Special Weather Statement | CRP | Webb | 54 min |
| May 31, 7:55 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| May 31, 7:58 PM CDT | Special Weather Statement | CRP | Goliad, Jim Wells, Nueces, Refugio, San Patricio | 62 min |
| May 31, 8:15 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| May 31, 8:22 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 53 min |
| May 31, 8:29 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 31, 9:04 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| May 31, 10:00 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg | 6 hr |
| Jun 1, 12:12 AM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 1, 1:03 AM CDT | Special Marine Warning | CRP | 87 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.